Texas, 2012

Hail and Damaging Winds in Texas, June 1 to 2, 2012

June 1 to 2, 2012 · NWS AMA · 44 events in 11 counties and zones

Severe thunderstorms developed and moved across the northwest, southern and eastern Texas Panhandle during the evening and early morning hours producing hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$500
Crop damage
None recorded
Events
44

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS AMA wrote it up.

Severe thunderstorms developed and moved across the northwest, southern and eastern Texas Panhandle during the evening and early morning hours producing hail and damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jun 1, 12:02 PM CST, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 1, 12:02 PM CST, 3 hours 6 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
102 PM CDT FRI JUN 1 2012

.AVIATION...
FOR THE 18Z TAFS...LOOKS LIKE A ROUND OF SHOWERS AND TSTMS WILL
DEVELOP ACROSS NWRN AND NRN SECTIONS OF TX AND OK PNHDLS LATER THIS
AFTERNOON...WITH STORMS EXPECTED TO MOVE TO THE SE AND ENCOMPASS MORE
OF THE REGION BY THIS EVENING. RETAINED VCTS AT ALL SITES FOR LATER
THIS AFTERNOON INTO THE EVENING HOURS...WHICH IS WHEN THE GREATEST
THREAT WILL BE. TSTM THREAT SHOULD DIMINISH AFTER 06Z THIS EVENING.
AMENDMENTS TO THIS FCST WILL BE POSSIBLE...DEPENDING ON EXTENT AND
IMPACTS OF TSTM COVERAGE.

ANDRADE

&&

.PREV DISCUSSION... /ISSUED 636 AM CDT FRI JUN 1 2012/

AVIATION...
ONGOING ISOLATED/SCATTERED CONVECTION IN VICINITY OF KAMA WILL
CONTINUE TO SHIFT SOUTHEASTWARD AWAY FROM THE TERMINALS. FORECAST
PROFILES AND CURRENT SATELLITE TRENDS SUGGEST A BRIEF BOUT OF LOW
CLOUDS MAY OVERSPREAD THE TERMINALS...WITH THE HIGHEST CONFIDENCE FOR
MVFR CIGS DURING THE NEXT 1-3 HOURS AT KDHT...IN CLOSEST PROXIMITY TO
AN EXPANDING CLOUD DECK SEEN IN SATELLITE IMAGERY AT THIS TIME.
OTHERWISE...SOUTHWESTERLY WINDS WILL BECOME GUSTY BY MIDDAY...BEFORE
ATTENTION BECOMES FOCUSED UPON POSSIBLE IMPACTS FROM CONVECTION.
MODELS SUGGEST ALL THREE TERMINALS MAY SEE THUNDERSTORM IMPACTS AFTER
ROUGHLY 01/21Z-02/00Z. CONFIDENCE IN TIMING AND RESTRICTIONS IS LOW...
SO FOR NOW WILL CONTINUE THE VCTS/CB MENTION IN ALL TAFS.

PREV DISCUSSION... /ISSUED 330 AM CDT FRI JUN 1 2012/

DISCUSSION...
NORTHWEST FLOW ALOFT CONTINUES TODAY AND TONIGHT WITH THREAT FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.  HIGHER
TEMPERATURES TODAY WILL PROMOTE HIGHER CAPE VALUES.  ADEQUATE LOW-
TO MID-LEVEL MOISTURE WILL REMAIN IN PLACE...WITH SUFFICIENT SHEAR
FOR ORGANIZED THUNDERSTORMS.  HAVE INCREASED POPS SLIGHTLY THIS
AFTERNOON AND TONIGHT.

OTHERWISE...NO REAL CHANGES TO EARLIER FORECAST.  CHANCES FOR STRONG
TO SEVERE THUNDERSTORMS REMAIN IN FORECAST FOR SATURDAY AND SATURDAY
NIGHT AS FLOW ALOFT TRANSITIONS TO MORE ZONAL WHILE MOISTURE AND
INSTABILITY REMAIN IN PLACE.

LOW POPS FOR THUNDERSTORMS CONTINUE DAILY FROM SUNDAY ONWARD...
PARTICULARLY ACROSS THE EASTERN AND NORTHEASTERN PARTS OF THE
FORECAST AREA...AS DRYLINE EXPECTED TO SET UP ACROSS THE PANHANDLES.
SEVERE THUNDERSTORMS WILL BE A REAL POSSIBILITY THROUGH MOST OF THE
EXTENDED FORECAST...BUT PRECISION IN FORECASTING AREAS OF INITIATION
IS NOT ATTAINABLE AT THIS TIME.  03

COCKRELL

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY
OR SATURDAY.  ELEVATED FIRE WEATHER CONDITIONS MAY BRIEFLY DEVELOP
SUNDAY AFTERNOON ACROSS FAR WESTERN SECTIONS. NO ELEVATED FIRE
WEATHER CONDITIONS ARE EXPECTED MONDAY THROUGH THURSDAY.  03

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Jun 1, 1:46 PM CST, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
246 PM CDT FRI JUN 1 2012

OKZ001>003-TXZ001>020-012215-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
246 PM CDT FRI JUN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS ARE EXPECTED ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
THIS AFTERNOON AND TONIGHT. SOME STORMS COULD BECOME SEVERE...WITH
DAMAGING WINDS IN EXCESS OF 70 MPH AND LARGE HAIL UP TO THE SIZE OF
HEN EGGS THE PRIMARY HAZARDS. AS A RESULT...A SEVERE THUNDERSTORM
WATCH IS IN EFFECT FOR ALL OF THE OKLAHOMA AND TEXAS PANHANDLES UNTIL
10 PM CDT THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THUNDERSTORMS WILL BE POSSIBLE SATURDAY THROUGH SUNDAY ACROSS MOST OF
THE PANHANDLES. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL
AND DAMAGING WINDS BEING THE PRIMARY HAZARDS...PARTICULARLY SATURDAY
AFTERNOON AND EVENING ACROSS THE OKLAHOMA PANHANDLE AND THE NORTHERN
TEXAS PANHANDLE.

STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL BE MOST FAVORED OVER
THE EASTERN HALF OF THE PANHANDLES MONDAY THROUGH THURSDAY WITH LARGE
HAIL AND DAMAGING WINDS BEING THE MAIN HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE OKLAHOMA
AND TEXAS PANHANDLES SHOULD REMAIN ALERT FOR LIKELY ACTIVATION THIS
AFTERNOON AND EVENING. SPOTTER ACTIVATION WILL LIKELY BE NEEDED OVER
THE WEEKEND AND THROUGH MUCH OF THE UPCOMING WEEK.

In the hours before

Special weather statement, Jun 1, 1:48 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
248 PM CDT FRI JUN 1 2012

OKZ001-012015-
CIMARRON OK-
248 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 315 PM CDT FOR CIMARRON COUNTY.

AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 14 MILES NORTHWEST OF GRIGGS...OR
ABOUT 12 MILES EAST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

NF
Special weather statement, Jun 1, 2:10 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
310 PM CDT FRI JUN 1 2012

OKZ001-TXZ001-012045-
CIMARRON OK-DALLAM TX-
310 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 345 PM CDT FOR DALLAM AND CIMARRON
COUNTIES.

AT 306 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 15
MILES SOUTHWEST OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.

HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

NF
Special weather statement, Jun 1, 2:37 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
337 PM CDT FRI JUN 1 2012

TXZ001-012115-
DALLAM TX-
337 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 415 PM CDT FOR DALLAM COUNTY.

AT 336 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER DALLAM COUNTY...OR ABOUT 21
MILES SOUTH OF BOISE CITY...MOVING SOUTHEAST AT 20 MPH.

NF
Special weather statement, Jun 1, 2:56 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
356 PM CDT FRI JUN 1 2012

OKZ001-TXZ001-002-012130-
CIMARRON OK-DALLAM TX-SHERMAN TX-
356 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR SHERMAN...DALLAM AND
CIMARRON COUNTIES.

AT 354 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER CIMARRON COUNTY...OR ABOUT 17
MILES NORTHWEST OF STRATFORD...MOVING SOUTHEAST AT 20 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

NF
Special weather statement, Jun 1, 3:01 PM CST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
401 PM CDT FRI JUN 1 2012

OKZ002-012130-
TEXAS OK-
401 PM CDT FRI JUN 1 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT FOR TEXAS COUNTY.

AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER TEXAS COUNTY...OR ABOUT 17
MILES SOUTHEAST OF WILBURTON...MOVING SOUTH AT 20 MPH.

ONE HALF INCH HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

NF

The radar

The Amarillo radar (KAMA), 147 km away, was scanning. The volume nearest the first event began at 21:07 UTC.

Open the radar archive at this moment

Event by event

39 hail, 5 thunderstorm wind. Local standard time, as filed.

Hail, Dallam

When
June 1, 3:08 PM CST to 3:09 PM CST
Where
Dallam County, 1.67 mi W of Kerrick
Measured
0.75 in hail
Reported by
Storm Chaser
Coordinates
36.480, -102.250

Hail, Carson

When
June 1, 3:45 PM CST to 3:46 PM CST
Where
Carson County, 7.68 mi S of Pantex
Measured
1 in hail
Reported by
Public
Coordinates
35.220, -101.550

Hail, Potter

When
June 1, 3:51 PM CST to 3:52 PM CST
Where
Potter County, 0.89 mi NE of (Ama)amarillo Intl A
Measured
1 in hail
Reported by
Official NWS Observations
Coordinates
35.230, -101.710

Hail, Wheeler

When
June 1, 4:00 PM CST to 4:01 PM CST
Where
Wheeler County, 4.83 mi NW of Twitty
Measured
1 in hail
Reported by
Public
Coordinates
35.370, -100.290

Hail, Carson

When
June 1, 4:08 PM CST to 4:09 PM CST
Where
Carson County, 9.67 mi S of Pantex
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
35.190, -101.570

Hail, Dallam

When
June 1, 4:15 PM CST to 4:16 PM CST
Where
Dallam County, 8.35 mi NW of Chamberlain
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
36.220, -102.520

Hail, Hemphill

When
June 1, 4:15 PM CST to 4:16 PM CST
Where
Hemphill County, 8.98 mi S of Canadian
Measured
1.25 in hail
Reported by
Public
Coordinates
35.770, -100.380

Hail, Lipscomb

When
June 1, 4:16 PM CST to 4:17 PM CST
Where
Lipscomb County, 3.33 mi E of Booker
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
36.450, -100.470

Hail, Randall

When
June 1, 4:20 PM CST to 4:21 PM CST
Where
Randall County, 7.32 mi ESE of Amarillo
Measured
0.88 in hail
Reported by
Public
Coordinates
35.160, -101.700

Hail, Dallam

When
June 1, 4:21 PM CST to 4:22 PM CST
Where
Dallam County, 2.76 mi N of Dalhart
Measured
0.88 in hail
Reported by
Fire Department/Rescue
Coordinates
36.110, -102.520

Hail, Carson

When
June 1, 4:22 PM CST to 4:23 PM CST
Where
Carson County, Panhandle
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
35.350, -101.380

Hail, Hartley

When
June 1, 4:28 PM CST to 4:29 PM CST
Where
Hartley County, 0.69 mi S of Dalhart
Measured
1.75 in hail
Reported by
Law Enforcement
Coordinates
36.060, -102.520

Hail, Dallam

When
June 1, 4:32 PM CST to 4:33 PM CST
Where
Dallam County, 3.48 mi NW of Dalhart
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
36.100, -102.570

Hail, Armstrong

When
June 1, 4:34 PM CST to 4:35 PM CST
Where
Armstrong County, 1.13 mi E of Washburn
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
35.180, -101.560

Hail, Dallam

When
June 1, 4:39 PM CST to 4:40 PM CST
Where
Dallam County, 3.48 mi NW of Dalhart
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
36.100, -102.570

Hail, Potter

When
June 1, 4:39 PM CST to 4:40 PM CST
Where
Potter County, 4.72 mi ESE of (Ama)amarillo Intl A
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.200, -101.640

Hail, Armstrong

When
June 1, 4:40 PM CST to 4:41 PM CST
Where
Armstrong County, 0.56 mi E of Washburn
Measured
1 in hail
Reported by
Public
Coordinates
35.180, -101.570

Hail, Randall

When
June 1, 4:40 PM CST to 4:41 PM CST
Where
Randall County, 9.14 mi E of Amarillo
Measured
1.75 in hail
Reported by
Public
Coordinates
35.180, -101.660

Hail, Armstrong

When
June 1, 4:42 PM CST to 4:43 PM CST
Where
Armstrong County, 5.65 mi E of Washburn
Measured
2 in hail
Reported by
Law Enforcement
Coordinates
35.180, -101.480

Hail, Armstrong

When
June 1, 4:45 PM CST to 4:46 PM CST
Where
Armstrong County, 0.56 mi E of Washburn
Measured
0.88 in hail
Reported by
Public
Coordinates
35.180, -101.570

Hail, Wheeler

When
June 1, 4:50 PM CST to 4:51 PM CST
Where
Wheeler County, Wheeler
Measured
2 in hail
Reported by
Public
Coordinates
35.450, -100.270

Hail, Wheeler

When
June 1, 4:54 PM CST to 4:55 PM CST
Where
Wheeler County, 0.89 mi SW of Wheeler
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
35.440, -100.280

Hail, Armstrong

When
June 1, 4:56 PM CST to 4:57 PM CST
Where
Armstrong County, 3.5 mi S of Washburn
Measured
3 in hail
Reported by
Storm Chaser
Coordinates
35.130, -101.570

Hail, Wheeler

When
June 1, 5:00 PM CST to 5:01 PM CST
Where
Wheeler County, 1.32 mi WSW of Wheeler
Measured
1 in hail
Reported by
Public
Coordinates
35.440, -100.290

Hail, Wheeler

When
June 1, 5:00 PM CST to 5:01 PM CST
Where
Wheeler County, Wheeler
Measured
1 in hail
Reported by
Public
Coordinates
35.450, -100.270

Hail, Hartley

When
June 1, 5:02 PM CST to 5:03 PM CST
Where
Hartley County, 8.69 mi SW of (Dht)dalhart Muni Ar
Measured
1.25 in hail
Reported by
Storm Chaser
Coordinates
35.940, -102.670

Thunderstorm Wind, Hartley

When
June 1, 5:02 PM CST to 5:03 PM CST
Where
Hartley County, 8.69 mi SW of (Dht)dalhart Muni Ar
Measured
61 kt (70 mph) estimated gust
Reported by
Storm Chaser
Coordinates
35.940, -102.670

A storm chaser from the Mississippi State University Chase Team estimated the thunderstorm wind gust. There was no damage reported and there were no reports of injuries or fatalities.

Hail, Carson

When
June 1, 5:05 PM CST to 5:06 PM CST
Where
Carson County, 7 mi NW of Conway
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.260, -101.480

Hail, Wheeler

When
June 1, 5:15 PM CST to 5:16 PM CST
Where
Wheeler County, 0.69 mi N of Briscoe
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.590, -100.280

Hail, Wheeler

When
June 1, 5:20 PM CST to 5:21 PM CST
Where
Wheeler County, Wheeler
Measured
1.75 in hail
Reported by
Fire Department/Rescue
Coordinates
35.450, -100.270

Hail, Randall

When
June 1, 5:25 PM CST to 5:26 PM CST
Where
Randall County, 6.02 mi ENE of Lake Tanglewood
Measured
0.75 in hail
Reported by
Public
Coordinates
35.090, -101.680

Hail, Randall

When
June 1, 5:30 PM CST to 5:31 PM CST
Where
Randall County, Palo Duro Canyon State Park
Measured
1.75 in hail
Reported by
Public
Coordinates
34.950, -101.670

Hail, Wheeler

When
June 1, 5:42 PM CST to 5:43 PM CST
Where
Wheeler County, 2.82 mi SSW of Twitty
Measured
1.5 in hail
Reported by
Public
Coordinates
35.280, -100.240

Hail, Wheeler

When
June 1, 5:44 PM CST to 5:45 PM CST
Where
Wheeler County, 7.34 mi E of Shamrock
Measured
1 in hail
Reported by
Public
Coordinates
35.220, -100.120

Hail, Wheeler

When
June 1, 5:45 PM CST to 5:46 PM CST
Where
Wheeler County, 3.5 mi S of Twitty
Measured
1.75 in hail
Reported by
Public
Coordinates
35.270, -100.220

Hail, Wheeler

When
June 1, 5:45 PM CST to 5:46 PM CST
Where
Wheeler County, 3.85 mi NNW of Lela
Measured
1 in hail
Reported by
Public
Coordinates
35.270, -100.380

Hail, Armstrong

When
June 1, 5:50 PM CST to 5:51 PM CST
Where
Armstrong County, 3.58 mi NE of Wayside
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
34.820, -101.510

Hail, Wheeler

When
June 1, 6:10 PM CST to 6:11 PM CST
Where
Wheeler County, 6.91 mi ESE of Shamrock
Measured
0.88 in hail
Reported by
Public
Coordinates
35.200, -100.130

Hail, Wheeler

When
June 1, 6:12 PM CST to 6:13 PM CST
Where
Wheeler County, 1.83 mi ESE of Lela
Measured
1 in hail
Reported by
Public
Coordinates
35.210, -100.320

Hail, Collingsworth

When
June 1, 6:19 PM CST to 6:20 PM CST
Where
Collingsworth County, 1.79 mi SW of Dozier
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
35.060, -100.370

Thunderstorm Wind, Oldham

When
June 1, 6:23 PM CST to 6:24 PM CST
Where
Oldham County, 5.12 mi E of Adrian
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
35.280, -102.590

The Texas Department of Public Safety estimated the thunderstorm wind gusts about four miles east of Adrian Texas in Oldham county. There was no damage and there were no reports of injuries or fatalities.

Thunderstorm Wind, Wheeler

When
June 1, 6:26 PM CST to 6:28 PM CST
Where
Wheeler County, 6.91 mi ESE of Shamrock
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
Public
Coordinates
35.200, -100.130

The thunderstorm wind gusts caused multiple horse trailers to be flipped over as relayed by the National Severe Storms Laboratory. There were no reports of injuries or fatalities.

Thunderstorm Wind, Potter

When
June 2, 12:24 AM CST to 12:25 AM CST
Where
Potter County, (Ama)amarillo Intl A
Measured
53 kt (61 mph) measured gust
Reported by
ASOS
Coordinates
35.220, -101.720

Thunderstorm Wind, Potter

When
June 2, 12:32 AM CST to 12:33 AM CST
Where
Potter County, (Ama)amarillo Intl A
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
35.220, -101.720

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 390828, 390829, 390830, 390831, 390832, 390833, 390834, 390835, 390836, 390837, 390838, 390839, 390840, 390841, 390842, 390843, 390844, 390845, 390846, 390847, 390848, 390849, 390850, 390857, 390858, 390852, 390867, 390851, 390856, 390866, 390864, 390855, 390859, 390863, 390860, 390862, 390853, 390865, 390861, 390854, and more.